Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 206, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 11, 2001, 5:23 PM CDT for Hardin County, Tennessee. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 11, 2001, 5:23 PM CDT (22:23 UTC)
- Expired
- Oct 11, 2001, 6:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hardin County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 5:30 PM CDT | Thunderstorm Wind | Savannah, TN | A few trees were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301 WUUS54 KMEG 112223 SVRMEM TNC071-112315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 523 PM CDT THU OCT 11 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN SOUTHWEST TENNESSEE * UNTIL 615 PM CDT. * AT 517 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER PICKWICK DAM...MOVING NORTHEAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 615 PM CDT INCLUDE... WALNUT GROVE... OLIVE HILL... .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3510 8841 3498 8826 3504 8800 3533 8800
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 2:45 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Oct 11, 2:45 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CDT THU OCT 11 2001 RAIN CONTINUES TO COVER MOST OF FORECAST AREA. COLD FRONT SLOWLY MAKING ITS WAY THROUGH CENTRAL ARKANSAS THIS AFTERNOON AND RAIN WILL CONTINUE UNTIL FRONT MAKES ITS THROUGH REGION TONIGHT AND EARLY FRIDAY. MOST OF THE DAY FRIDAY SHOULD BE RAIN FREE UNTIL NEXT POTENT SYSTEM MAKES ITS WAY THROUGH REGION ON SATURDAY. SEVERE WEATHER A POSSIBILITY ON SATURDAY ALTHOUGH BEST CHANCE APPEARS TO BE SOUTH OF FORECAST AREA. ANOTHER BRIEF DRY PERIOD SATURDAY NIGHT INTO SUNDAY WHEN ANOTHER COLD FRONT SKIRTS THROUGH BRINGING A CHANCE FOR MORE RAIN. ONCE THIS FRONT PASSES THROUGH...COOLER AND DRIER CONDITIONS WILL MOVE INTO REGION FOR MONDAY THROUGH THURSDAY. PRELIMINARY NUMBERS MEM 62/76/64/69/51 926 MKL 63/75/61/70/51 +35 JBR 59/75/61/71/50 826 TUP 65/78/64/72/51 +46 .MEG...NONE.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.